MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66022003
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our reference number: (b)(4).
 
Event or Problem Description
It was reported that after inserting the batteries, all lights of the pico device lighted-up and the device wouldn't start.No patient was involved since this was an out of the box failure.A new device was used to complete the procedure with a small delay.There was no harm to the patient.
 
Additional Manufacturer Narrative
We have now completed our investigation into the reported complaint.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history file contains no further instances/ related events of the reported event.As no product could be returned, a thorough evaluation of the device could not be carried out.The device was intended for use in treatment.It was reported that all indicator lights were illuminated.This means that the device entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CMX30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11340514
Report Number8043484-2021-00356
Device Sequence Number823337
Product Code OMP
UDI-Device Identifier05000223492182
UDI-Public05000223492182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66022003
Device Catalogue Number66022003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1